1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

No sleep no energy

Discussion in 'Ask A Question' started by UsmanMo96, Jun 21, 2020.

Tags:
  1. UsmanMo96

    UsmanMo96 Type 2 · Well-Known Member

    Messages:
    711
    Likes Received:
    1,122
    Trophy Points:
    178
    Hi All,

    I know nothing can be fixed quickly, everything takes time, I feel that the lack of energy is making it difficult for me to move around and try lose weight, I want to lose weight and get healthier because I know that the extra on my belly isn't helping me with my diabetes at all,

    I'm trying to eat better to get my numbers down, but I feel that I will always feel fatigue and lack energy I have come down to 12mmol and I can feel so tired.

    I still struggle to sleep, tried CBD and everything on the NHS website, I know diabetes may be the reason I'm struggling to sleep to.

    I love reading people journeys and how there blood sugar levels got back to normal and how they feel more energy. I really hope to get there too myself.
     
    • Hug Hug x 2
  2. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,343
    Likes Received:
    6,665
    Trophy Points:
    198
    Hello @UsmanMo96

    Your high levels are leaving you in a chicken and egg situation as the high levels leave us feeling drained, and exercise is made worse when running high as the glucose isn't being converted to energy, so a talk with your diabetes team to see if your medication can be changed ?

    I appreciate you're having difficulty moving about but can you still get out for a walk ? Exercise will help but gently and slowly to start, drinks lots of water too to help flush the excess glucose through, hopefully your team will offer you a solution.
     
    • Agree Agree x 1
  3. UsmanMo96

    UsmanMo96 Type 2 · Well-Known Member

    Messages:
    711
    Likes Received:
    1,122
    Trophy Points:
    178
    I go for walks everyday, I drink 3L water or more everyday but I'm still high throughout the day, I have spoken to my DN already but all im getting from her is up my insulin, I really hope when my blood sugars come down I can feel more energised and can go for a run.
     
  4. Wayward Blood

    Wayward Blood Type 1 · Well-Known Member

    Messages:
    75
    Likes Received:
    77
    Trophy Points:
    58
    Hi Usman,

    When I saw a nutritionist a month or so before the lockdown began, she recommended a magnesium supplement to help with sleep. I take one twice a day now, which has helped a lot with my sleep pattern. It may be something to look into (be sure to check the dose and how often to take).
     
    • Agree Agree x 1
  5. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,343
    Likes Received:
    6,665
    Trophy Points:
    198
    Hi Usman, ah ok so your taking insulin, are you on a basal/bolus regime ? Are you confident in managing your insulin doses or do you get help ?

    As an insulin dependent diabetic myself I correct if running high to bring levels down, taking more insulin isn't the issue, the issue is running high for a progressively long amount of time without controlling your blood glucose levels, so she's right to suggest taking more insulin. It's being confident to know how much - as long as your ok doing this then getting your levels down to a normal range is vital.
     
  6. UsmanMo96

    UsmanMo96 Type 2 · Well-Known Member

    Messages:
    711
    Likes Received:
    1,122
    Trophy Points:
    178
    I take novorapid 16unit and Lantus 21units
     
  7. UsmanMo96

    UsmanMo96 Type 2 · Well-Known Member

    Messages:
    711
    Likes Received:
    1,122
    Trophy Points:
    178
    Hey, I looked up magnesium supplements theres a few which 1 is best?
     
  8. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,343
    Likes Received:
    6,665
    Trophy Points:
    198
    Do you adjust your insulin yourself ?
     
  9. UsmanMo96

    UsmanMo96 Type 2 · Well-Known Member

    Messages:
    711
    Likes Received:
    1,122
    Trophy Points:
    178
    Yes every 3 days I'll up by 3 units
     
  10. Robin101

    Robin101 Type 2 · Well-Known Member

    Messages:
    78
    Likes Received:
    61
    Trophy Points:
    38
    You should ask for a full blood analysis. Although we concentrate on the very obvious Glucose levels diabetes and medication have a wide ranging effect.
    For me muscles tiredness, aches, and fatigue was low magnesium and low potassium. Adjusted and now fixed. (1 X banana per day along with magnesium supplement)
     
  11. UsmanMo96

    UsmanMo96 Type 2 · Well-Known Member

    Messages:
    711
    Likes Received:
    1,122
    Trophy Points:
    178
    I dont even eat bananas anymore, I'm happy it's worked for you, I have tried cbd oil which never helped and I am trying magnesium tonight to see if it will work
     
  12. Zilsniggy

    Zilsniggy Type 2 · Well-Known Member

    Messages:
    349
    Likes Received:
    149
    Trophy Points:
    83
    Be careful which one you choose as some can be a pretty good laxative. I think mine is Magnesium Gluconate.. A course of melatonin might help with sleep too.
     
    • Informative Informative x 1
  13. Zilsniggy

    Zilsniggy Type 2 · Well-Known Member

    Messages:
    349
    Likes Received:
    149
    Trophy Points:
    83

    Have you just started taking insulin? You need to get basal dose sorted first. I'm presuming you're bolusing for food intake? Have you looked at your diet? Do you eat low carb at all?
     
  14. Zilsniggy

    Zilsniggy Type 2 · Well-Known Member

    Messages:
    349
    Likes Received:
    149
    Trophy Points:
    83

    Magnesium Bisglycinate, I've just checked.
     
  15. UsmanMo96

    UsmanMo96 Type 2 · Well-Known Member

    Messages:
    711
    Likes Received:
    1,122
    Trophy Points:
    178
    I got some from Holland and barrett was on deal.
    I am trying it out will give it a few days nothing is going to happen straight away, this heat is obviously making me tired so but the main problem I'm still having is energy, I take vitamin D aswell. I'm not going to get any energy if my blood sugars are constantly between 16-17 in the morning and above 20+ after meals and then in my evening meal it's still in the high 20"s I know definitely I won't get any energy from those numbers at all.
     
    • Agree Agree x 1
  16. Zilsniggy

    Zilsniggy Type 2 · Well-Known Member

    Messages:
    349
    Likes Received:
    149
    Trophy Points:
    83
    It sounds as if your basal insulin isn't at the right dose. Do you carb count?

    Please check out your diet, cut the carbs down as well, but be careful doing that when on insulin. You can't always maintain great sugars on a 'normal' high carb diet, we don't process them as diabetics. Unfortunately they convert straight to sugars, especially white carbs.....
    Once you get basal insulin right it will become easier to control your sugars. You might need a dietician referral as well, if you haven't had one yet.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook